Alert archive / Louisiana / Flash Flood Warnings in 2018
Flash Flood Warning 39, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 22, 2018, 3:06 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 84 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2018, 3:06 PM CDT (20:06 UTC)
- Expired
- Sep 22, 2018, 4:30 PM CDT
- In force
- 84 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 7 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 3:16 PM CDT | FLASH FLOOD | 1 S Shreveport, LA | HIGH WATER REPORTED INTERSECTION JEWELLA AND HOLLYWOOD AVENUE. |
| Sep 22, 3:18 PM CDT | FLASH FLOOD | Shreveport, LA | I-20 AND JEWELLA HIGH WATER REPORTED. |
| Sep 22, 3:42 PM CDT | FLASH FLOOD | 2 Sse Shreveport, LA | FLOODING REPORTED AT CANAL STREETS AND 70TH. |
| Sep 22, 3:49 PM CDT | FLASH FLOOD | 3 Wnw Bossier City, LA | FLOODING REPORTED N MARKET STREET & FREESTATE BLVD. |
| Sep 22, 3:52 PM CDT | FLASH FLOOD | 3 Wnw Bossier City, LA | FLOODING REPORTED AT UTE TRAIL, NAVAHO TRAIL ROADS AND W ALGONQUIN TRAIL. |
| Sep 22, 3:54 PM CDT | FLASH FLOOD | 3 Ssw Bossier City, LA | FLOODING REPORTED AT CENTENARY BLVD., AND E DALZELL. |
| Sep 22, 3:55 PM CDT | FLASH FLOOD | 3 Wnw Bossier City, LA | FLOODING REPORTED AT NORTH MARKET ST., AND FREESTATE BLVD. |
| Sep 22, 4:01 PM CDT | FLASH FLOOD | 4 Sw Shreveport, LA | HIGH WATER REPORTED AT BUNCOMBE RD AND SHREVE HILLS. |
| Sep 22, 4:04 PM CDT | FLASH FLOOD | 2 N Bossier City, LA | AIRLINE DRIVE NEAR 220 FLOODED IN ONE LANE. |
| Sep 22, 4:20 PM CDT | FLASH FLOOD | 1 Sw Shreveport, LA | FLOODING REPORTED AT HOLLYWOOD AVE AND KENNEDY INTERSECTION. |
| Sep 22, 4:20 PM CDT | FLASH FLOOD | 1 Sw Shreveport, LA | UPDATE: CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 1 SW SHREVEPORT. FLOODING REPORTED AT HOLLYWOOD AVE AND KENNEDY INTERSECTION, ONE PERSON HAD TO BE RESCUED FROM THE FLOODED ROADWAY. STREET CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.1 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
747 WGUS54 KSHV 222006 FFWSHV LAC015-017-222130- /O.NEW.KSHV.FF.W.0039.180922T2006Z-180922T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Shreveport LA 306 PM CDT SAT SEP 22 2018 The National Weather Service in Shreveport has issued a * Flash Flood Warning for... Southwestern Caddo Parish in northwestern Louisiana... West central Bossier Parish in northwestern Louisiana... * Until 430 PM CDT. * At 306 PM CDT, Doppler radar indicated heavy rain across the warned area. Up to one inch of rain has already fallen in less than an hour and an additional one to two inches will be possible. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Shreveport, Bossier City, Greenwood, Benton, Fosters, Eastwood, Ferguson, Cross Lake, Bodcau, Barksdale Air Force Base and Red Chute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3234 9381 3241 9395 3271 9371 3255 9355 $$ 13
1 follow-up statement
355 WGUS74 KSHV 222051 FFSSHV Flash Flood Statement National Weather Service Shreveport LA 351 PM CDT SAT SEP 22 2018 LAC015-017-222130- /O.CON.KSHV.FF.W.0039.000000T0000Z-180922T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Caddo LA-Bossier LA- 351 PM CDT SAT SEP 22 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR CENTRAL CADDO AND WEST CENTRAL BOSSIER PARISHES... At 349 PM CDT, Doppler radar indicated heavy rain across the warned area. Up to three inches of rain has already fallen across portions of the city of Shreveport with an additional inch of rainfall possible. Flash flooding is already occurring with high water across several city streets and intersections. Some locations that will experience flooding include... Shreveport, Bossier City, Fosters, Eastwood, Ferguson, Barksdale Air Force Base, Red Chute, Bodcau and Cross Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3239 9379 3246 9390 3271 9371 3255 9355 $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 2:48 PM CDT, 18 minutes earlier.
Area forecast discussion, Sep 22, 2:48 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
248 PM CDT Sat Sep 22 2018
.SHORT TERM.../Tonight through Sunday night/
Ongoing flood threat continues across the Four State Region with
a Flash Flood Watch in effect through Sunday morning mainly along
and north of interstate 20. Surface and upper-low across the Red
River of north-central Texas continues to provide the necessary
instability in an overly saturated air column across the ArkLaTex
to produce widespread rainfall. The heavier convection continues
along north-south oriented banding features extending from the
Gulf of Mexico. These bands will continue to be monitored for
potential flash flooding as storms train northward over the same
areas. An additional 2 to 4 inches may be possible across some
areas overnight.
On Sunday, surface trough bisecting the ArkLaTex combined with
upper-trough across east Texas will maintain widespread rainfall.
At this time, rain rates not expected to support flash flood
threat. However, will continue to monitor rainfall observations
and forecast trends to determine whether Flash Flood Watch will
need to be extended or expanded further.
On Sunday night, upper-trough shifts east over Arkansas bringing
gradual improvement from the west. Otherwise, high temperatures on
Sunday to range from the upper 70s across I-30 to the mid 80s
across deep east Texas. Low temperatures tonight and Sunday night
will range from the mid 60s to lower 70s. /05/
.LONG TERM....LONG TERM.../Monday through Saturday Night/
Southwest flow aloft will prevail through much of the extended
periods and this will result in a rather wet period, especially
across our southern and eastern most zones initially. The frontal
boundary will return back to the north as another cold front moves
southward into the Central and Southern Plains in association with a
deep upper level trough moving south and east of the Inter Mountain
West. Most of the energy with this trough will miss our region to
the north but the front is forecast to make good progress south and
east with the boundary expected to move into our region by midweek.
Upper flow will remain from the southwest which will result in
continued pops beyond midweek with the front trying to return back
northward by next weekend. Upper flow begins to flatten out by next
weekend with increasing upper ridging with the ridge across the
Southeast U.S. retrograding westward into the heart of our region
next weekend.
Pops will remain highest across our eastern and southern most zones
through at least Wednesday until we see the frontal passage then we
should see high pops returning to our southwest zones with the
returning front by next weekend. Did not stray too far from
SuperBlend temps as they seem to have a pretty good handle on pre
frontal and post frontal temperatures through the extended periods.
13
&&
.PREV DISCUSSION... /issued 1238 PM CDT Sat Sep 22 2018/
AVIATION...
Widespread rain with embedded thunder possible across area
terminals through the afternoon. VCSH/RA conditions to prevail
after 23/00Z, continuing through the overnight hours. Ceilings to
become LIFR/IFR after 23/03Z. Otherwise, east winds around 5 to 8
knots to persist through the duration of the terminal forecast
period. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 83 71 87 / 70 50 40 50
MLU 72 86 72 87 / 70 60 50 50
DEQ 66 77 68 83 / 70 70 40 40
TXK 67 79 68 85 / 70 60 40 40
ELD 68 81 69 86 / 70 60 40 50
TYR 70 85 70 88 / 70 50 40 40
GGG 71 85 70 88 / 70 50 40 40
LFK 72 87 72 89 / 60 50 30 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Sunday morning for ARZ050-051-059>061-
070>073.
LA...Flash Flood Watch through Sunday morning for LAZ001>004.
OK...Flash Flood Watch through Sunday morning for OKZ077.
TX...Flash Flood Watch through Sunday morning for TXZ096-097-108>112-
124>126-136>138.
&&
05/13Hazardous weather outlook, Sep 22, 7:35 AM CDT, 7 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 735 AM CDT Sat Sep 22 2018 ARZ070>073-LAZ001>006-010>014-017>022-TXZ112-124>126-136>138- 149>153-165>167-231100- Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Cass-Wood-Upshur-Marion- Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine- 735 AM CDT Sat Sep 22 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Scattered to numerous showers and thunderstorms will develop and spread over the area during the day and into the night with a surface low pressure system along a nearly stationary cold front across North Louisiana and into North Texas. A few storms will produce strong gusty winds along with locally heavy rainfall. Some Flooding in low lying areas will be possible, especially across Southeast Oklahoma and parts of Northeast Texas into Southwest Arkansas and to a lessor extent minor flooding across North Louisiana. No organized hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A nearly stationary frontal boundary will linger over the region through the late weekend before lifting back to the Northeast on Monday as a warm front. Another cold front will move into the region near mid week followed by another cold front on Friday. These frontal systems along with disturbances aloft and available and deep moisture will provide the area with scattered to numerous showers and thunderstorms. Thunderstorms will be capable of producing gusty winds and locally heavy rainfall. Some of the heavier totals of rainfall will be over Northeast Texas, Southeast Oklahoma, and parts of Southwest Arkansas. With repeated development of convection ponding of water in streets and low lying areas and at low water crossings will be possible. No organized hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. ARZ050-051-059>061-OKZ077-TXZ096-097-108>111-231100- Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-Red River- Bowie-Franklin-Titus-Camp-Morris- 735 AM CDT Sat Sep 22 2018 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... Scattered to numerous showers and thunderstorms will develop and spread over the area during the day and into the night with a surface low pressure system along a nearly stationary cold front across North Louisiana and into North Texas. Two to five inches has already occurred and another two to four inches can occur. A few storms will produce strong gusty winds along with locally heavy rainfall. Some Flooding in low lying, poor drainage, and low water crossings will be possible with heavy rainfall training over the same locations across Southeast Oklahoma and parts of Northeast Texas into Southwest Arkansas. No organized hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Flash flooding will remain possible across portions of Southeast Oklahoma and parts of southwest Arkansas and Northeast Texas. Rainfall totals up to 5 to 7 inches will be possible by the end of the weekend A nearly stationary frontal boundary will linger over the region before lifting back to the Northeast on Monday as a warm front. Another cold front will move into the region near mid week followed by another cold front on Friday. These frontal systems along with disturbances aloft and available and deep moisture will provide the area with scattered to numerous showers and thunderstorms. Thunderstorms will be capable of producing gusty winds and locally heavy rainfall. With repeated development of convection, ponding of water in streets and low lying areas and at low water crossings will be possible through mid week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight for severe weather but may be required for high water and flooding. 06
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:11 PM CDT | Special Weather Statement | SHV | Caldwell | 49 min |
| Sep 21, 8:42 PM CDT | Special Weather Statement | SHV | Ouachita | 48 min |
| Sep 22, 4:31 PM CDT | Areal Flood Advisory | SHV | Bossier, Caddo | 119 min |
| Sep 22, 5:24 PM CDT | Areal Flood Advisory | SHV | Bossier, Webster | 111 min |
| Sep 22, 6:45 PM CDT | Areal Flood Advisory | SHV | Bossier, Caddo | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.